Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 6, NWS Las Vegas, NV

May 28, 2020Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, Tulare County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 28, 2020, 1:05 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, Tulare County, California; Mohave County, Arizona. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2020, 1:05 PM PDT (20:05 UTC)
In effect from
May 30, 2020, 11:00 AM PDT
Expired
May 30, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 202 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:27 PM PDTNON-TSTM WND GST 6138 Wsw Blue Eagle Ranch, NVMESONET STATION PANN2 PANCAKE RAWS.
May 30, 5:37 PM PDTNON-TSTM WND GST 6233 Sw Pinto Summit, NVMESONET STATION SEVN2 SEVEN MILE RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3621 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS85 KVEF 282005
RFWVEF

URGENT - FIRE WEATHER MESSAGE...RESENT
National Weather Service Las Vegas NV
105 PM PDT Thu May 28 2020

AZZ102-NVZ460>462-291200-
/O.UPG.KVEF.FW.A.0003.200530T1800Z-200531T0300Z/
/O.NEW.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
105 PM PDT Thu May 28 2020 /105 PM MST Thu May 28 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 460, 461, 462, AND 102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM
PDT /8 PM MST/ Saturday. The Fire Weather Watch is no longer in
effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...
  Fire weather zones 460, 461, and 462. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
761 
WWUS85 KVEF 291035
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
335 AM PDT Fri May 29 2020

CAZ226-291845-
/O.EXA.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Owens Valley/Southern Inyo Forest-
335 AM PDT Fri May 29 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, 462, AND
102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Saturday. 

* AFFECTED AREA...In California...Fire weather zone 226. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>462-291845-
/O.CON.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
335 AM PDT Fri May 29 2020 /335 AM MST Fri May 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 460, 461, 462, AND 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, and 462. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
016 
WWUS85 KVEF 291038 CCA
RFWVEF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Las Vegas NV
338 AM PDT Fri May 29 2020

CAZ226-291845-
/O.COR.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Owens Valley/Southern Inyo Forest-
338 AM PDT Fri May 29 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RH FOR CALIFORNIA FIRE WEATHER ZONE 226...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Saturday. 

* AFFECTED AREA...In California...Fire weather zone 226. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-NVZ460>462-291845-
/O.CON.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
338 AM PDT Fri May 29 2020 /338 AM MST Fri May 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 460, 461, 462, AND 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, and 462. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
669 
WWUS85 KVEF 291831
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1131 AM PDT Fri May 29 2020

AZZ102-CAZ226-NVZ460>462-300300-
/O.CON.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1131 AM PDT Fri May 29 2020 /1131 AM MST Fri May 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 460, 461, 462, 102, and 226...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In
  Nevada...Fire weather zones 460, 461, and 462. In
  California...Fire weather zone 226.

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45
  mph. Winds in zone 226 are expected to be westerly 35 to 45 mph
  with gusts over 50 mph. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
021 
WWUS85 KVEF 300243
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
743 PM PDT Fri May 29 2020

AZZ102-CAZ226-NVZ460>462-301800-
/O.CON.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
743 PM PDT Fri May 29 2020 /743 PM MST Fri May 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 460, 461, 462, 102, AND 226...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, and 462. In California...
   Fire weather zone 226. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph. Winds in zone 226 are expected to be westerly 35 to 45 
  mph with gusts over 50 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
991 
WWUS85 KVEF 301739
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1039 AM PDT Sat May 30 2020

AZZ102-CAZ226-NVZ460>462-310145-
/O.CON.KVEF.FW.W.0006.200530T1800Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1039 AM PDT Sat May 30 2020 /1039 AM MST Sat May 30 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING 
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, 462, 
102, AND 226...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, and 462. In California...
   Fire weather zone 226. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph. Winds in zone 226 are expected to be westerly 35 to 45 
  mph with gusts over 50 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
796 
WWUS85 KVEF 301933
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1233 PM PDT Sat May 30 2020


NVZ461-310345-
/O.NEW.KVEF.FW.W.0007.200531T1800Z-200601T0300Z/
/O.CON.KVEF.FW.W.0006.000000T0000Z-200531T0300Z/
Lincoln County/Ely Dispatch-
1233 PM PDT Sat May 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461.

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR 
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect for the remainder of the afternoon
through 8 pm today and again from 11 AM to 8 PM PDT Sunday.

* AFFECTED AREA...FIRE WEATHER ZONE 461.

* TIMING...Critical conditions will continue through this 
  evening. Critical conditions will return late Sunday morning 
  through Sunday evening. 

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45
  mph today. Southwest winds 20 to 25 mph with gusts to 40 mph 
  expected Sunday afternoon. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-CAZ226-NVZ460-462-310300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
1233 PM PDT Sat May 30 2020 /1233 PM MST Sat May 30 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
460, 462, 102, AND 226...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In
  Nevada...Fire weather zones 460 and 462. In California... Fire 
  weather zone 226. 

* TIMING...Late Saturday morning into Saturday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 45 
  mph. Winds in zone 226 are expected to be westerly 35 to 45 
  mph with gusts over 50 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
372 
WWUS85 KVEF 310302
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
802 PM PDT Sat May 30 2020

NVZ461-010000-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-200531T0300Z/
/O.CON.KVEF.FW.W.0007.200531T1800Z-200601T0300Z/
Lincoln County/Ely Dispatch-
802 PM PDT Sat May 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461.

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which reamins in effect from 11 AM to 8 PM PDT Sunday.

* AFFECTED AREA...FIRE WEATHER ZONE 461.

* TIMING...Critical conditions will return late Sunday morning 
  through Sunday evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 40 mph 
  expected Sunday afternoon.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-CAZ226-NVZ460-462-310415-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-200531T0300Z/
Northwest Deserts/Northwest Plateau-
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
802 PM PDT Sat May 30 2020 /802 PM MST Sat May 30 2020/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460,
462, 102, AND 226...

Winds have begun to subside across much of the Great Basin and
should continue to do so over the next several hours. Elevated
fire weather concerns remain, but as RH increases and winds
decrease, rapid wildfire spread concern will diminish into the
overnight hours. Thus, the Red Flag Warning will be allowed to
expire. 

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 28, 9:35 AM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 28, 9:35 AM PDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
935 AM PDT Thu May 28 2020

.SYNOPSIS...Unseasonably hot weather will continue across the
region through Friday with high temperatures expected to be near
record levels. Gusty south winds will develop Friday with
potentially strong winds in some areas on Saturday as low pressure
passes west of the area. Temperatures will moderate over the weekend
but remain above normal.
&&

.UPDATE...

Another hot day on tap across the region with near record to record
heat expected. Current temperatures in the Las Vegas Valley are
running about 3-5 degrees above this time yesterday with most other
areas seeing temperatures around a degrees or so above yesterday.
There will still be enough mid level moisture hanging around for
some afternoon cumulus to develop. Although instability is rather
weak, there could be enough to generate a storm or two over the
Sierra Crest or across northern Lincoln County. Although, those are
expected to remain mainly virga since the low levels are rather dry.
&&

.PREV DISCUSSION...
315 AM PDT Thu May 28 2020

.DISCUSSION...through next Wednesday.

High pressure solidly in control over the Desert Southwest today
with temperatures expected to be near or exceed record levels. A
high temperature of 108 is forecast for Las Vegas today however 109
is not out of the question which would tie the current record.
Otherwise, expect mostly sunny skies today with some afternoon
cumulus building over the mountains. There is a slight chance of a
shower or thunderstorm developing over the Sierra mid afternoon
through early evening otherwise the remainder of the area will be
dry. Near record heat will continue into Friday but highs should be
a touch cooler as the high pressure center shifts over eastern
Arizona and western New Mexico. A low pressure system which has been
spinning out over the eastern Pacific for much of the week will
approach the central California coast on Friday which will bring an
increase in wind to our area. It isn't clear at the moment whether
winds will exceed advisory criteria on Friday however the areas with
the highest potential are in parts of Inyo, Esmeralda and central
Nye counties and possibly in parts of the western Mojave Desert and
Morongo Basin. There is enough uncertainty in the guidance related
to the spread of possible wind speeds that confidence is low.

The low is forecast to move into central California Friday night and
lift north into the PacNW and northern Great Basin by late Saturday.
On its way by Saturday, winds will be strongest across southcentral
Nevada where a Fire Weather Watch is already in effect. Maximum wind
speeds look sub-advisory in most areas at the moment but winds could
be stronger in parts of central Nye and Lincoln which could warrant
an advisory. We should see a fairly large drop off in temperatures
over the weekend although highs will remain above normal. Based on
past trends and current data, the Excessive Heat Warning will not be
extended into the weekend. Sunday will see gusty winds continuing
in some areas but they will not be as strong as Saturday.

Uncertainty continues with the forecast for next week as a trough of
low pressure forms off the California coast. The positioning of the
trough will determine whether temperatures stay well above normal or
return to more seasonal levels. ENS forecasts would suggest a return
to more seasonal temperatures is more likely. Afternoons will likely
remain on the breezy side with a possible return of showers and
thunderstorms to at least the northwestern portion of the forecast
area.
&&

.CLIMATE...Here are the record high temperatures for primary
climate locations today through Friday.

Location           Yesterday        Today       May 29
Las Vegas        107/No Record     109/2003    108/1984
Kingman          102/No Record     104/2003    102/2003
Bishop           101/New Record    102/2003     99/2003
Needles          112/No Record     115/1968    118/1910
Barstow-Daggett  109/New Record    111/2003    110/1984
Death Valley NP  118/New Record    121/2003    118/2002
&&

.FIRE WEATHER...Anomalous hot conditions through Friday will
intensify drying of fuels across much of the area. Increasing
southerly winds will raise fire weather concerns beginning Friday
with the highest concern expected on Saturday. A Fire Weather Watch
is in effect for parts of the area on Saturday as strong winds with
gusts over 35 mph are expected to develop across parts of Esmeralda,
central Nye, Lincoln, and Mohave counties. Critical fire conditions
will be possible as strong winds couple with low humidity and dry
fuels.
&&

.AVIATION...For McCarran...The wind will be light and variable this
morning. An east-southeast wind of 10-15 kts will develop this
afternoon before shifting more southerly late in the day. High based
cumulus above 12 kft developing once again over the higher terrain
this afternoon. Clear skies tonight with typical drainage wind
overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...High pressure will produce generally light winds less
than 10 knots across most of the region this morning. South-
southeast wind 5-15 kts with gusts up to 20 kts develops this
afternoon and continues into the evening before weakening. High
based cumulus will develop once again over the higher terrain with
an isolated thunderstorm possible near the southern Sierra crest.
Clear skies tonight with typical drainage wind overnight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Salmen
AVIATION...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.